Skip to content
My WebMD Sign In, Sign Up
Has anyone experienced this reaction to Copaxone?
avatar
kshah0512 posted:
I have been on Copaxone for 11yrs. Approx 2 months into starting the injections I started having an occasional reaction right after the shot, which has been listed in the pamplet: palpitation, heavy chest, constriction of the throat, flushing and not being able to speak. They would only last about 10 minutes, and then I was fine. My last reaction was approx. 5yrs ago....until this morning. But this one was a little different. It started with my scalp feeling like it was on fire in different areas, then the palpitations with the usual array of reactions. But the difference was the scalp burning and then I got a massive headache covering my whole head and my inner ears were burning. I took 2 vicotin for the headache and in about 10 mins everything was back to normal mostly.

Has anyone experienced the burning scalp, massive headache and burning inner ears from the Copaxone injection? Since I have never experienced these reactions before I thought maybe someone would have a similar experience.

Thanks for listening
Karen
Reply
 
avatar
56shorty responded:
Hi Karen,

I was on copazone for 5 years..not as long as you were, I never had those side effects but I had severe injection site side effects so I discontinued it. I suggest that you talk to your doctor about the side effects that you are having, they sound pretty extreme.
FYI, I tried another therapy and recently stopped that one also. I hate this, I don't want to even try another one.

56shorty
 
avatar
hackwriter responded:
Karen,

I took Copaxone for five years and had no problems besides injection site irritation and lipoatrophy. In year five, however, I went into a six-month series of flares and had to switch to another therapy.

Your symptoms sound particularly severe, too severe to blow off even if Vicodin does give you relief. Your neuro should advise you about this.

You didn't mention whether Copaxone has kept your flare-ups at bay during those 11 years. Aside from these severe side effects, has the drug been beneficial, and is that why you chose to stay on it for so long?

Kim
 
avatar
kshah0512 replied to hackwriter's response:
56shorty and Kim

Thank you for your responses. Copaxone has been very effective for me. I haven't had any severe flare-ups since I began my injections only minor episodes that last a few weeks. I would hate to switch therapy since it has worked so well for me. In my experience I have found that other MS patients are better sources of info then the Drs. as far as symptoms go. for instance, after I started Copaxone my migraines went away, which I had suffered with since I was 12. My Neuro said there was no connection between the two. Now they say migraines are connected with MS.

I will speak with my neuro about this episode, so far it only occurred once.

56shorty - You really do need to be on some type of therapy please continue to talk to your dr. to find the best fit for you.

Thank you both for your help.

Karen


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Repair the Myelin Sheath?
I'm no Dr. but this is what I did: The Myelin Sheath is made from 3 fatty acids- Omega 3 & 6 & DHA. There is aproduct called ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.